MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504303M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Note: date of birth and age are unknown.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient who underwent breast implant surgery with a 400cc mentor tissue expander experienced deflation (side unknown) post procedure.During breast implant surgery, when the physician took off the expander there was a slit on the seam where it is split.As a result, patient had an explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information was received on 11/22/2019, the mentor failure analysis lab received the device for evaluation.Patient had an explantation on (b)(6) 2019.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The investigation of the returned device was completed by the failure analysis lab on 11/22/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation in a mentor tissue expander.During visual analysis of the sample it was observed a tear between shell and patch, the injection dome was found cut and it was noted device was colored in blue.Microscopic examination of the edges of the rupture revealed parallel striations.No additional anomalies were observed.Device colored in blue is due they used dilute methylene blue in the expanders to detect early leaks.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.Manufacturer reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9316307
Report Number1645337-2019-23707
Device Sequence Number10879755
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Catalogue Number3504303M
Device Lot Number7458202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;